Navigation

High Blood Pressure numbers as a result of prolonged use of Advair 250/50?

I apologize in advance if this issue has already been addressed on the Forum, but I'm still "relatively" new here, and not adept at finding my way around…

Has anyone else experienced High Blood Pressure numbers as a result of prolonged use of Advair 250/50? 

The last couple of years, I've been using it every day, and my BP numbers are pretty high – Every time I go to the Dr. they insist that I let them write me a prescription for BP meds – However, one of the "side effects" of Advair is that it "may cause elevated blood pressure" 

I certainly cannot function without the Advair, but I'm also averse to taking even more medicine – It's a vicious cycle – I'm afraid that the BP meds will cause even more unwanted "side effects" and then I'll be "encouraged" to take more meds to combat those.

Not really looking for answers – Just needed to vent with Peeps who understand…

Thanks for listening Friends! 

13
393

Comments 13

  • K8sMom2002

    Miz Wheezie, your question was such a good one that I made it into a bright and shiny new topic! That way maybe it will get even more eyes on it …

    Do you know what your blood pressure readings usually ran before you started taking Advair? Could you ask the doc about other meds to see if you could try them?

  • LK

    Mizwheezie, I was on the high dose Advair several years ago and I do not remember my BP being higher on it but, as I'm sure you know, meds affect all of us differently.  If your doctor is suggesting BP medicine, is it pretty high?  I hate taking more meds than I have to and am already on more than I care to count BUT if your BP is consistently that high then it is really worth considering taking another med.  Sometimes we have to add meds to help us handle the meds we are currently on to breathe.  I know it isn't the best scenario we could wish for but the damage or possible other complications from high BP are most probably worse than the side effect of taking it.

    Cynthia, what is that acronym BRANDS that you have?  It says it so well!

    B – Benefits of taking the medicine

    R – Risks of taking the medicine

    A – Alternative medicines

    etc.

  • MizWheezie

    My BP was relatively "normal" before I started using Advair more frequently…

    I shared my "medication overload" concerns with the Doctor, but he just pretty much blew me off – Seemed to be offended that I was refusing to follow his advice.

    I'm doing everything I can to keep my BP stable – Eating right, exercising, etc.

    I'm really not concerned about the BP, although I know all of the risk factors – Stroke, Heart Attack, etc.

    I just want to be able to breathe (relatively) normally and the Advair helps with that, so I'm cool. 

  • Shea

    I was on Flovent and Combivent but then a few weeks ago my doctor switched me to Advair BUT I started having chest pains and I have prior heart history, and my heart rate was really eacky– going up to 106 then down to 60 just while the nurse was listening. I decided to try going back to my Flovent and Combivent instead of advair and havent had any chest pains or abnormal heart rate since. So I cant say anything for sure but for me, I am going to stick with the Flovent/Combivent inhalers and not use the advair. You could always talk to your doctor about switching inhalers for a whilr to see if that helps your blood pressure normalize. 

  • Melissa G

    @MizWheezie Is your blood pressure still high? Are you seeing a cardiologist to deal with the high bp?

  • MizWheezie

    Blood pressure is Ok for now – It just creeps up, when I use the inhaler more often…

    I'm fine – Thank you for asking! 

  • MizWheezie

    @Melissa G – So sweet and kind of you to keep checking on me – I'm doing fine, and I hope you are too. 

  • Breatheeasy

    Unfortunately these meds have a lot of side effects. Anti histamines are known to cause BP issues. Do you use anything else or can you tell for sure it’s the advair?

    My pulmonary told me not to use anything except singular because I have a lot of heart rate issues with inhalers. But I need the inhalers. So I use them anyway. Hopefully I feel good enough to stop using them or go down to the lowest dose. 

  • SHN2014

    Greetings. I find this a very interesting topic. I have been using Advair twice a day for about 7 months. My blood pressure did go way up and had to recently go on BP medication – to add to all the other stuff I need for my asthma and acid reflux issues. I do hate having to take so much medication, not to mention the expense, but I really see no way around it. 

    MizWheezie, I am glad to hear your BP is doing better! I hope it stays that way, but do be careful it doesn't creep up. I went through a couple of months feeling just off – no asthma problems at the time – and found that my BP was high. I went on the medication for it and that helped my over all feeling. But some of them can be triggers for asthma and I recently had to change from Metoprolol to Amlodipine because the Metroprolol could have contributed to my current asthma flair. It can be a mess trying to find the right mix of drugs. I just try to be proactive and keep both my general practice doctor and pulmonologist up to speed with what the other has prescribed. It can be difficult because they are part of two different medical groups and medication records don't seem to get updated unless I call. One of these days I should change one or the other and make sure my doctors are in the same group, but I am reluctant to change. 

     

  • K8sMom2002

    SHN2014, you sound like you are doing a really good job of being proactive and careful! Hugs on having to add another medication to the mix, but since you're feeling better, it sounds like it's been a win-win for you.

    MizWheezie, I do hope your blood pressure is continuing to do well.

    Lisa, you asked about the memory shortcut that a friend shared with me … you were on the right track!

    BRAND:

    BBenefits – what are the benefits of this medication or procedure? Can you help me see the odds of that benefit in a way I can visualize it?

    R – Risks – what are the risks of this medication or procedure? Can you help me see the odds of that risk in a way I can visualize it? 

    A – Alternatives – is there a different medication or procedure we could try?

    N – Nothing — what happens if we do nothing? Some doctors call this "watchful waiting."

    D –Decision – the decision we come to after discussing the risks and benefits.